Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
137 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Experiencing hypothyroid symptoms. Taking levothyroxine and cytomel. Gaining weight. What could be the cause?

Although my lab results for my thyroid fall within what is considered "normal" I continue to experience hypothyroid symptoms. My doctor will not increase my thyroid medication because the lab work is considered normal. I was initially taking 125 and then 100 of the levothyroxine and 12.5 of cytomel but the doses have been reduced to 75 of the levothyroxine and 10 mg. of cytomel. With the decrease in medicine I became depressed, experienced tremendous difficulty with my memory, became unable to sleep, extremely fatigued and experience more widespread pain. ( I also have fibromyalgia.) My doctor said I was depressed and prescribed cymbalta. I was referred to mental health and the Nurse Practitioner I saw doesn't think I need medication for depression, I have also been referred me to a Neurologist who feels the memory problems are related to fibromyalgia. I have also been referred for a sleep study and they say I have very mild apnea (15% range?). (I am scheduled to try a bipapp machine.) Although I really don't have an appetite and sometimes don't eat I am gaining weight. I have also started sweating profusely and feel terrible most of the time. Even if I lay in bed for 10 hours I am still not rested. d
Mon, 4 Nov 2013
Report Abuse
General & Family Physician 's  Response
Hi, besides the hypothyroidism and depression, there are so many other systems, and diseases in our body.
I think the causes of your symptoms might be due to the fibromyalgia, and associated depression.
I to my patient with such symptoms prescribe neurotropic injections for 10 consecutive days, and one injection every week, and for obacity avoid fatty foods, and calories. Thank you.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I am a 30 y.o. female, history of menorrhagia (B.C. since first cycle@ age 14), migraines, seasonal allergies/sinus infections. Overall health...

Recent questions on  Duloxetine

doctor1 MD

I currently take 60 mg of Cymbalta. As we know, this is a SNRI, not a SSRI. However, I would like to try a supplement called OxyElite Pro to...

doctor1 MD

In 2008 I was in a car accident and suffered serious brain trauma which left me with migraines. I have managed them with Topamax. This worked quite...

doctor1 MD

hello i am a 48 year old the underwent interferion w pegusis treatment and have been dormid all the meds for RA will really effect my current...

doctor1 MD

I recently restated taking 120 mg of cymbal ya and extended release Xanax. I now shake horribly and am experience bladder leakage more times than...

doctor1 MD

Hi my name is XXXXXXX I take trazodone, gabapentin and duloxetine HCL DR, with oxycodon-acetaminophen7.5-325 witch I have to drug test for. I was...

doctor1 MD

I am on 10-325 Percocet for back cronic back pain . It doesn't work any more. What would be the next step up to ask my doctor for?

doctor1 MD

i HAVE idiopathic peripheral neuropathy ... taking 650mg/day of "lyrica"...various herbal supplemen ts and using oxycontin occasionally, when pain...